Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Anchorage, AK

May 22, 2007

NWS Anchorage, AK issued this red flag warning at May 22, 2007, 2:46 AM AKDT. It took effect at May 22, 2007, 1:13 PM AKDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2007, 2:46 AM AKDT (10:46 UTC)
In effect from
May 22, 2007, 1:13 PM AKDT
Expired
May 22, 2007, 9:46 PM AKDT
In force
9 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 221546
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
746 AM ADT TUE MAY 22 2007

AKZ121-125-221700-
/X.CAN.PAFC.FW.A.0001.070522T2200Z-070523T0600Z/
WESTERN KENAI PENINSULA-WESTERN PRINCE WILLIAM SOUND-
746 AM ADT TUE MAY 22 2007

...FIRE WEATHER WATCH IS CANCELLED FOR THE KENAI PENINSULA
AND WESTERN PRINCE WILLIAM SOUND...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE FIRE
WEATHER WATCH. 

RELATIVE HUMIDITES ARE NO LONGER EXPECTED TO DROP BELOW CRITICAL LEVELS.

$$

AKZ111-230400-
/X.UPG.PAFC.FW.A.0001.070522T2200Z-070523T0600Z/
/X.NEW.PAFC.FW.W.0006.070522T2200Z-070523T0600Z/
MATANUSKA VALLEY-
746 AM ADT TUE MAY 22 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR THE MATANUSKA VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 30 PERCENT AND
WINDS TO INCREASE TO 15 TO 25 MPH TUESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ141-230400-
/X.UPG.PAFC.FW.A.0001.070522T2200Z-070523T0600Z/
/X.NEW.PAFC.FW.W.0006.070522T2200Z-070523T0600Z/
COPPER RIVER BASIN-
746 AM ADT TUE MAY 22 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING FOR THE COPPER RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
ADT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 30 PERCENT AND
WINDS TO INCREASE TO 15 TO 25 MPH TUESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
3 follow-up statements
000
WWAK61 PAFC 222113
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
113 PM ADT TUE MAY 22 2007

AKZ121-230600-
/X.EXA.PAFC.FW.W.0006.070522T2200Z-070523T0600Z/
WESTERN KENAI PENINSULA-
113 PM ADT TUE MAY 22 2007

...RED FLAG WARNING IN EFFECT UNTIL 10 PM ADT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM ADT THIS EVENING. 

THE RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 30 PERCENT AND
WINDS TO INCREASE TO 15 TO 25 MPH TUESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ111-230600-
/X.CON.PAFC.FW.W.0006.070522T2200Z-070523T0600Z/
MATANUSKA VALLEY-
113 PM ADT TUE MAY 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING. 

THE RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 30 PERCENT AND
WINDS TO INCREASE TO 15 TO 25 MPH TUESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ141-230600-
/X.CON.PAFC.FW.W.0006.070522T2200Z-070523T0600Z/
COPPER RIVER BASIN-
113 PM ADT TUE MAY 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING. 

THE RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 30 PERCENT AND
WINDS TO INCREASE TO 15 TO 25 MPH TUESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMENENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 230012
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
412 PM ADT TUE MAY 22 2007

AKZ145-230600-
/X.EXB.PAFC.FW.W.0006.070523T0012Z-070523T0600Z/
SUSITNA VALLEY-
412 PM ADT TUE MAY 22 2007

...RED FLAG WARNING IN EFFECT UNTIL 10 PM ADT THIS EVENING
FOR LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM ADT THIS EVENING. 

THE RELATIVE HUMIDITIES ARE FALLING INTO THE MID TEENS THIS
AFTERNOON AND WILL PERSIST IN THAT RANGE INTO THE EVENING BEFORE
RECOVERING ABOVE 50 PERCENT OVERNIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ111-230600-
/X.CON.PAFC.FW.W.0006.000000T0000Z-070523T0600Z/
MATANUSKA VALLEY-
412 PM ADT TUE MAY 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING FOR LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING. 

RELATIVE HUMIDITIES IN THE MID TEENS ARE EXPECTED TO PERSIST
THROUGH THE EVENING AND RECOVER OVERNIGHT TO GREATER THAN 50
PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ121-230600-
/X.CON.PAFC.FW.W.0006.000000T0000Z-070523T0600Z/
WESTERN KENAI PENINSULA-
412 PM ADT TUE MAY 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING. 

RELATIVE HUMIDITIES ARE FALLING INTO THE 15 TO 30 PERCENT RANGE
WITH WIND GUSTS INCREASING TO 25 MPH. THESE CONDITIONS WILL
PERSIST INTO THE EVENING. OVERNIGHT RECOVERY ABOVE 60 PERCENT IS
EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS
DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$

AKZ141-230600-
/X.CON.PAFC.FW.W.0006.000000T0000Z-070523T0600Z/
COPPER RIVER BASIN-
412 PM ADT TUE MAY 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY ALONG THE
COPPER RIVER...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM ADT THIS
EVENING. 

RELATIVE HUMIDITIES IN THE MID TEENS AND WIND GUSTS TO 25 MPH WILL
PERSIST INTO THE EVENING NEAR THE COPPER RIVER. OVERNIGHT RECOVERY
ABOVE 60 PERCENT IS EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS
DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
000
WWAK61 PAFC 230546
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
946 PM ADT TUE MAY 22 2007

AKZ111-121-141-145-230700-
/X.CAN.PAFC.FW.W.0006.000000T0000Z-070523T0600Z/
MATANUSKA VALLEY-WESTERN KENAI PENINSULA-COPPER RIVER BASIN-
SUSITNA VALLEY-
946 PM ADT TUE MAY 22 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITIES HAVE RECOVERED.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 21, 11:00 PM AKDT, 3 hours 46 minutes earlier.

Area forecast discussion, May 21, 11:00 PM AKDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 AM ADT TUE MAY 22 2007

.ANALYSIS AND UPPER LEVELS...
MAIN FEATURE OF INTEREST THIS MORNING IS A FAIRLY STRONG SURFACE LOW
JUST SOUTH OF THE ALASKA PENINSULA MOVING NORTHWEST. A STRONG
SHORTWAVE IS ROTATING AROUND THE NORTH SIDE OF THE LOW...BRINGING
SOLID GALE FORCE WINDS FROM KODIAK TO SAND POINT. A STRONG FRONT
EXTENDS EAST FROM THE LOW ACROSS THE SOUTHERN GULF THIS
MORNING...ALSO WITH GALES ALONG IT. SURFACE HIGH PRESSURE IS PRESENT
OVER THE CENTRAL BERING THIS MORNING WITH ANOTHER SURFACE HIGH OVER
THE NORTHEAST GULF.

THE HIGH PRESSURE OVER THE NORTHEAST GULF WILL DISSIPATE TODAY AS IT
MOVES INLAND...AND THE HIGH OVER THE CENTRAL BERING WILL RETROGRADE
WEST TO THE WESTERN ALEUTIANS BY WEDNESDAY. MEANWHILE...LOW PRESSURE
SETS UP AROUND THE ALASKA PENINSULA AND CYCLONIC FLOW OVERTAKES
ALASKA PROBABLY FOR SOME TIME TO COME.

.MODEL DISCUSSION...
GFS IS THE MODEL OF CHOICE FOR THIS PACKAGE DUE TO ITS GOOD HANDLING
OF THE LOW PRESSURE AND ASSOCIATED SHORTWAVES AND FRONTS THIS
MORNING AS EVIDENCED BY SCATTEROMETER WINDS AND SHIP AND BUOY
REPORTS. GENERALLY SPEAKING...THOUGH...MODEL AGREEMENT IS NOT TOO
BAD THROUGH THE SHORT TERM. VERY SIGNIFICANT STRONG MODEL
TREND...HOWEVER...HAS OCCURRED OVER THE LAST FEW RUNS FOR TODAY OVER
THE BRISTOL BAY TO KODIAK AREA. MODELS HAVE TRENDED DRAMATICALLY
MORE NORTH WITH THE SHORTWAVE MOVING AROUND THE NORTH SIDE OF THE
LOW. BASED ON OBSERVATIONS...THIS SEEMS REASONABLE...AND ALREADY
UPDATED THE FORECAST FOR BRISTOL BAY AND KODIAK MONDAY EVENING TO
RAISE RAIN CHANCES FOR TODAY. VERY POOR MODEL AGREEMENT IN THE
EXTENDED...IN PART DUE TO POSSIBLE INFLUENCE OF OLD TYPHOON YUTU ON
THE AREA. STUCK FAIRLY CLOSE TO PREVIOUS FORECAST FOR THE EXTENDED.

.SHORT TERM FORECAST...

SOUTHCENTRAL...
KODIAK IS ALREADY IN THE RAIN...BUT MOST OF MAINLAND SOUTHCENTRAL
WILL REMAIN DRY TODAY WITH THE POSSIBLE EXCEPTION OF THE SOUTH TIP
OF THE KENAI PENINSULA. MORE STABLE AIRMASS ALONG WITH CIRRUS CLOUDS
HAVE MOVED OVER THE AREA ALREADY...SO EXPECT LITTLE IN THE WAY OF
CONVECTION TODAY. OF CONCERN...THOUGH...IS FIRE WEATHER TODAY WITH
LOCAL GUSTY WINDS DUE TO THE INCREASING GRADIENT AHEAD OF THE
UPCOMING SYSTEM...ALONG WITH LOW RELATIVE HUMIDITIES. MAIN FIRE
CONCERN WILL BE NORTHEAST OF ANCHORAGE WHERE THE AIRMASS WILL BE
DRIER. RAIN ASSOCIATED WITH THE FRONT MOVING NORTH THROUGH THE GULF
REACHES THE COAST TONIGHT. THIS LOOKS LIKE A VERY MOIST FRONT...SO
LOCALLY HEAVY RAINFALL IS POSSIBLE ALONG THE COAST AND THE EAST SIDE
OF THE ALASKA RANGE. WITH SOUTHEAST FLOW...MANY OF THE USUAL AREAS
WILL RECEIVE DOWNSLOPE DRYING ALTHOUGH RAIN CANNOT BE RULED OUT
ALLTOGETHER DUE TO ABUNDANT MOISTURE. LOW PRESSURE TO SET UP CAMP
AROUND THE ALASKA PENINSULA WITH FREQUENT SHORTWAVES BRINGING
NUMEROUS SHOTS OF RAIN THROUGH AT LEAST FRIDAY...ESPECIALLY TO
COASTAL SOUTHCENTRAL.

SOUTHWEST MAINLAND...
AS MENTIONED IN THE MODEL DISCUSSION ABOVE...THINGS ARE LOOKING
WETTER FOR TODAY AND TONIGHT FOR THE SOUTHWEST MAINLAND THAN
PREVIOUSLY THOUGHT DUE TO THE SHORTWAVE HEADING FURTHER NORTH.
DOWNSLOPE DRYING WILL BE A FACTOR...ESPECIALLY JUST ALONG THE WEST
SIDE OF THE ALEUTIAN RANGE...BUT EXPECT AT LEAST SOME RAIN OVER MOST
OF THE BRISTOL BAY REGION. JUST HOW FAR NORTH THE RAIN GETS WILL BE
A CHALLENGE. GUSTY WINDS CAN ALSO BE EXPECTED TODAY AND TONIGHT
ESPECIALLY FROM ILIAMNA TO KING SALMON. THE SHORTWAVE MOVES OUT AND
OFF THE COAST LATE TONIGHT. HOWEVER...A NEW LOW WILL QUICKLY MOVE UP
THROUGH THE NORTH PACIFIC TO NEAR COLD BAY...RESULTING IN CONTINUED
RAIN CHANCES THROUGH FRIDAY WITH THE BEST CHANCES BEING OVER BRISTOL
BAY.

BERING SEA/ALEUTIANS...
WITH THE BERING HIGH WEAKENING AND MOVING WEST...UNSETTLED WEATHER
WILL TAKE OVER FROM ROUGHLY 173W EASTWARD. LOW PRESSURE WILL MOVE TO
NEAR COLD BAY TONIGHT AND WEAKEN...ONLY TO BE REPLACED BY ANOTHER
LOW MOVING TO NEAR COLD BAY ON THURSDAY. HIGH PRESSURE OVER THE
WESTERN BERING/ALEUTIANS WILL KEEP THIS AREA DRY.

.LONG TERM FORECAST...
LOTS OF UNCERTAINTY IN THE LONG TERM AS TO WHERE EXACTLY THE LOW
PRESSURE SYSTEMS ARE LOCATED. HOWEVER...HIGH CONFIDENCE EXISTS FOR
UNSETTLED PATTERN TO PERSIST INTO THE HOLIDAY WEEKEND WITH A LOW
PRESSURE SOMEWHERE OVER EITHER THE SOUTHEAST BERING OR THE NORTH
PACIFIC/GULF OF ALASKA. BOTTOM LINE IS CONTINUED ABUNDANT CLOUDS
FROM THE EASTERN ALEUTIANS TO THE SOUTHERN MAINLAND...WITH RAIN
CHANCES PERSISTING...ESPECIALLY ALONG THE COASTS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE WARNINGS 120 130 132 138 150 155 160 165 350.
FIRE WEATHER...RED FLAG WARNING 141.

FOISY MAY 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 11:00 PM AKDTGale WarningAFC22 hr
May 21, 11:00 PM AKDTGale WarningAFC36 hr
May 21, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
May 22, 11:00 AM AKDTSmall Craft AdvisoryAFC24 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.